MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Model Number 5MAXJETDKIT
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: (b)(4).This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the segment of the middle cerebral artery (mca) and the internal carotid artery (ica) using a neuron max 6f 088 long sheath (neuron max), a penumbra system jet 7 reperfusion catheter (jet7), and a penumbra system jetd reperfusion catheter (jetd).During the procedure, the physician used a neuron max and jet7 to remove thrombus in the ica.Then, due to patient¿s anatomy and vessel dimensions, the physician removed the jet7 and it was no longer used for the remainder of the procedure.Afterwards, the physician advanced a jetd through the neuron max to remove thrombus in the m1 segment of the mca.The physician then completed three passes and while removing the jetd, the physician experienced resistance.Subsequently, the distal end of the jetd broke but remained intact with the rest of the catheter.It was reported that the physician removed the jetd carefully from the patient, without issue.The procedure was completed using a new jetd and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this report was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was discarded.Therefore, without the return of the device, the root cause of the problem cannot be determined.Based on this information, corrections were made to: section d.Box 10.Device available for evaluation? (do not send to fda).Section h.Box 3.Reason for non-evaluation.Section h.Box 3.''other'' reason for non-evaluation.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10792357
Report Number3005168196-2020-01893
Device Sequence Number3694277
Product Code NRY
UDI-Device Identifier00814548019802
UDI-Public00814548019802
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2022
Device Model Number5MAXJETDKIT
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF93997
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Date Report Sent to FDA01/01/2005